MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NO NDLS; SCREW, FIXATION, BONE/SPORTS MEDICINE

ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NO NDLS; SCREW, FIXATION, BONE/SPORTS MEDICINE
Catalog Number 902572
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: denmark.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while the surgeon was inserting the implant into the patient's rotator cuff, the implant fractured.There was no report of foreign body retained or harm to the patient.Attempt has been made to obtain additional information.No additional information has been received at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2.The following sections were corrected: d4; h4.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while the surgeon was attempting to insert the implant into the patient's rotator cuff, the implant fractured.All pieces and fragments of the implant were removed from the patient.There was no foreign body retained or harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.The following section was corrected: d9.Visual examination of the returned product/provided pictures identified signs of use with some staining on the sutures and on the handle of the device.The anchor has fractured, and not all of the pieces were returned with the device.Part of the anchor remains in the handle of the device.The returned device was reviewed with scanning electron microscopy.Fracture surface artifacts of sheared ductile dimples suggest the bending overload mode of failure.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5.0MM TI W/ MAXBRAID NO NDLS
Common Device Name
SCREW, FIXATION, BONE/SPORTS MEDICINE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21833901
Report Number0001825034-2025-01078
Device Sequence Number4210784
Product Code HWC
UDI-Device Identifier00880304404328
UDI-Public(01)00880304404328(17)280412(10)0002513633
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K080088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number902572
Device Lot Number0002513633
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/22/2025
09/30/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date04/28/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown